MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIDAC; ENDOSCOPE AND/OR ACCESSORIES

DAVIS & GECK CARIBE LTD SURGIDAC; ENDOSCOPE AND/OR ACCESSORIES
Model Number 173021
Medical Device Problem Codes Detachment Of Device Component (1104); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/31/2017
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter: occurred during a laparoscopic roux-en-y gastric bypass.While suturing the anastomosis, the needle disengaged.It did not disengage into the patient cavity.To complete the procedure, another loading unit was used.No patient injury or extension in surgical time.Patient status is alive, no injury.
 
Additional Manufacturer Narrative
Device evaluation: post market vigilance (pmv) led an evaluation of one suturing device.The instrument was severely bent where the shaft joins the housing.The plastic housing was broken and a needle was jammed in the jaws.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the observed condition may occur if excess force is used when the collar is pushed forward to cover the l-hook.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred during a laparoscopic roux-en-y gastric bypass.While suturing the anastomosis, the suture came out of the swedge of the needle.The needle did not disengage from the handle.It did not disengage into the patient cavity.To complete the procedure, another loading unit was used.No patient injury or extension in surgical time.Patient status is alive, no injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIDAC
Common Device Name
ENDOSCOPE AND/OR ACCESSORIES
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6669304
Report Number9612501-2017-05682
Device Sequence Number13508167
Product Code KOG
UDI-Device Identifier20884521129433
UDI-Public20884521129433
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K934738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number173021
Device Catalogue Number173021
Device Lot NumberJ7A1464X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2017
Initial Date Received by Manufacturer 06/01/2017
Supplement Date Received by Manufacturer06/28/2017
06/28/2017
08/11/2017
Initial Report FDA Received Date06/27/2017
Supplement Report FDA Received Date07/27/2017
09/07/2017
09/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight109